High Wind, Guadalupe Mountains of Culberson County
- When
- February 24, 9:51 AM MST to February 25, 3:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
An upper trough moving over the region resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper trough moving over the region resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 24, 6:34 AM MST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 AM CST THU FEB 24 2011
.UPDATE...
UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH #12 AND LOWER THE POPS
OVER THE WESTERN LOW ROLLING PLAINS.
&&
.DISCUSSION...
AN UPPER TROUGH WAS EJECTING NORTHEASTWARD THROUGH THE TEXAS
PANHANDLE THIS MORNING...TAKING LIFT AND ASSOCIATED THUNDERSTORMS
WITH IT. CLOUDS WERE ON THE DECREASE OVER THE WESTERN LOW ROLLING
PLAINS WHILE A PACIFIC COLD FRONT WAS PROGRESSING EASTWARD ACROSS
THE CWA. IT LOOKS LIKE WESTERLY WINDS WILL BE ON THE INCREASE
BEHIND THE FRONT ON SURFACE PRESSURE RISES OF 1 MB/HR...SO WILL LEAVE
THE HIGH WIND WARNING AND WIND ADVISORY AS THEY ARE. THE RED FLAG
WARNING WILL ALSO STAY INTACT AS DRY AIR AND WARMING TEMPERATURES
WILL RESULT IN LOW RH/S AREAWIDE THIS AFTERNOON. AN UPDATE WILL
FOLLOW SHORTLY TO REMOVE SEVERE THUNDERSTORM WATCH #12 AND ANY
MENTION OF PRECIPITATION TODAY. 67
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 32 75 39 / 0 0 0 0
CARLSBAD NM 74 34 80 38 / 0 0 0 0
DRYDEN TX 75 39 79 45 / 0 0 0 0
FORT STOCKTON TX 72 39 79 45 / 0 0 0 0
GUADALUPE PASS TX 61 34 68 44 / 0 0 0 0
HOBBS NM 68 30 72 38 / 0 0 0 0
MARFA TX 60 21 70 26 / 0 0 0 0
MIDLAND INTL AIRPORT TX 70 31 74 35 / 0 0 0 0
ODESSA TX 69 36 74 40 / 0 0 0 0
WINK TX 73 32 79 32 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...
TERRELL...UPTON...WARD...WINKLER.
HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... REEVES COUNTY AND UPPER TRANS PECOS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 AM CST THU FEB 24 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 733 AM CST THU FEB 24 2011 /633 AM MST THU FEB 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY ACROSS THE AREA... A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS ALONG WITH THE VAN HORN REGION. A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NEARLY ALL THE REST OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THESE DRY AND WINDY CONDITIONS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS... A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AGAIN FRIDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. THE MOST DANGEROUS DAY THIS WEEK FOR FIRE WEATHER APPEARS TO BE SUNDAY WHEN DRY AND VERY WINDY CONDITIONS ARE EXPECTED FOR THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280455.